Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



A complete Vinogradov 3-primes theorem under the Riemann hypothesis

Authors: J.-M. Deshouillers, G. Effinger, H. te Riele and D. Zinoviev
Journal: Electron. Res. Announc. Amer. Math. Soc. 3 (1997), 99-104
MSC (1991): Primary 11P32
Published electronically: September 17, 1997
MathSciNet review: 1469323
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We outline a proof that if the Generalized Riemann Hypothesis holds, then every odd number above $5$ is a sum of three prime numbers. The proof involves an asymptotic theorem covering all but a finite number of cases, an intermediate lemma, and an extensive computation.

References [Enhancements On Off] (What's this?)

  • 1. K. G. Borodzkin, On I. M. Vinogradov's constant, Proc. 3rd All-Union Math. Conf., vol. 1, Izdat. Akad. Nauk SSSR, Moscow, 1956. (Russian) MR 20:6973a
  • 2. Jingrun Chen and Tianze Wang, On the odd Goldbach problem, Acta Math. Sinica 32 (1989), 702-718. MR 91e:11108
  • 3. Jean-Marc Deshouillers, Herman te Riele, and Yannick Saouter, New experimental results concerning the Goldbach conjecture, to appear.
  • 4. Gove Effinger, Some numerical implication of the Hardy and Littlewood analysis of the $3$-primes problem, submitted for publication.
  • 5. A. Granville, J. van de Lune, and H. te Riele, Checking the Goldbach conjecture on a vector computer, Number Theory and Applications (R.A. Mollin, ed.), Kluwer Academic Publishers, 1989, 423-433. MR 93c:11085
  • 6. G. H. Hardy and L. E. Littlewood, Some problems of `Partitio Numerorum'. III: On the expression of a number as a sum of primes, Acta Mathematica 44 (1922), 1-70.
  • 7. A. Ivic, The Riemann zeta-function, J. Wiley and Sons, 1985. MR 87d:11062
  • 8. Gerhard Jaeschke, On strong pseudoprimes to several bases, Math. Comp. 61 (1993), 915-926. MR 94d:11004
  • 9. A. A. Karatsuba, Basic analytic number theory, Springer-Verlag, 1993. MR 94a:11001
  • 10. U. V. Linnik, The new proof of Goldbach-Vinogradov's theorem, Mat. Sb. 19 (1946), 3-8. MR 8:317c
  • 11. Bruno Lucke, Zur Hardy-Littlewoodschen Behandlung des Goldbachschen Problems, Doctoral Dissertation, Göttingen, 1926.
  • 12. Paulo Ribenboim, The book of prime number records, Springer-Verlag, 1988. MR 89e:11052
  • 13. Lowell Schoenfeld, Sharper bounds for the Chebyshev functions $\Theta (x)$ and $\Psi (x)$, Mathematics of Computation 30 (1976), 337-360. MR 56:15581b
  • 14. Matti K. Sinisalo, Checking the Goldbach conjecture up to $4 \times 10^{11}$, Mathematics of Computation 61 (1993), 931-934. MR 94a:11157
  • 15. I. M. Vinogradov, Representation of an odd number as a sum of three primes, Comptes Rendues (Doklady) de l'Academy des Sciences de l'USSR 15 (1937), 191-294.
  • 16. Dmitrii Zinoviev, On Vinogradov's constant in Goldbach's ternary problem, Journal of Number Theory, 65 (1997), 334-358.

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 11P32

Retrieve articles in all journals with MSC (1991): 11P32

Additional Information

J.-M. Deshouillers
Affiliation: Mathematiques Stochastiques, UMR 9936 CNRS-U.Bordeaux 1, U.Victor Segalen Bordeaux 2, F33076 Bordeaux Cedex, France

G. Effinger
Affiliation: Department of Mathematics and Computer Science, Skidmore College, Saratoga Springs, NY 12866

H. te Riele
Affiliation: Centre for Mathematics and Computer Science, P.O. Box 4079, 1009 AB Amsterdam, The Netherlands

D. Zinoviev
Affiliation: Memotec Communications, Inc., 600 Rue McCaffrey, Montreal, QC, H4T1N1, Canada

Keywords: Goldbach, Vinogradov, 3-primes problem, Riemann hypothesis
Received by editor(s): February 26, 1997
Published electronically: September 17, 1997
Communicated by: Hugh Montgomery
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society